MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE CLYNDRICAL W PRECHA; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE CLYNDRICAL W PRECHA; CHPV
Model Number 823110
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that after connecting the peritoneal and ventral catheters of a hakim valve (id (b)(4)), there is a low flow of water in the chamber part.When testing the actual valve the failure was not showing; however, a micro-check is required.The procedure was completed with a replacement product available.No patient contact or injury was reported; however, the event led to 3 hours surgical delay.The valve was used to treat hydrocephalus.
 
Additional Manufacturer Narrative
The hakim valver (id 823110) was returned for evaluation.Device history record (dhr) - the product code 82-3110 with lot 6498231, conformed to the specifications when released to stock.Failure analysis - -the position of the cam when valve was received was 150mmh2o.The valve was visually inspected; a cut/tear was noted in the ventricular catheter near the valve, also a cut/tear in the silicone housing of the valve near the distal connector on the side of the valve.He valve was leak tested; leaked from the damaged silicone housing.The complaint is confirmed.The root cause for the issue reported by the customer is probably due to the leakage noted during the investigation.The root cause for the leakage noted during the investigation is due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu, silicone has a low cut/tear resistance.

Brand Name
PROG VALVE CLYNDRICAL W PRECHA
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16416764
Report Number3013886523-2023-00048
Device Sequence Number16976029
Product Code JXG
UDI-Device Identifier10381780519133
UDI-Public(01)10381780519133(17)270531(10)6498231
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number823110
Device Catalogue Number823110
Device Lot Number6498231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown